Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


How long for major side effects to appear?
Dec 29, 2001

Hi,

I was recently diagnosed as having had a recent infection (probably 1.5 months ago), and began taking meds (combivir and viracept) in the hope that I might take advantage of the success that some recently infected patients have had with STIs.

I've read about all sorts of possible side effects like lypodystrophy, anemia, diabetes, etc. that are associated with my meds. I'm wondering how long a patient has to be taking the meds before these kinds of side effects can appear. Are we talking weeks, months, or years? Thanks very much.

Response from Dr. Henry

If you haven't had much problem with your meds so far you are off to a good start. Many patients have problems tolerating HIV drugs right from the beginning. If you are doing OK so that is great. More long term we watch for anemia/myopathy (AZT), neuropathy (3TC), and lipid/fat changes (the Viracept plus the other drugs). Being observant for new complaints as well as monitoring your blood work usually suffices to pick up serious problems. The regimen you are on has a good reputation for being well tolerated. KH



Previous
Protease w/o diarrhea
Next
Re: How long for major side effects to appear?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement